MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Model Number PSR3D
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the delivery wire was kinked approximately 158.0 cm from the proximal end.Unknown substance was observed inside its delivery sheath.Conclusions: evaluation of the returned psr3d confirmed that the device was unable to be advanced out of its delivery sheath.Further evaluation of the device revealed unknown substance was inside the delivery sheath.This unknown substance likely contributed to the reported device unable to be advanced out of its sheath during the procedure.During functional testing, the returned psr3d was unable to be advanced or retracted from its delivery sheath and the unknown substance was not be able to flush out of the sheath with the solution.The functional test could not be continued.The root cause of these unknown substance could not be determined.Further evaluation of the device also revealed a delivery wire kink.This damage was likely a result of forceful advancement against resistance during the procedure.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d) and microcatheter.During the procedure, the psr3d would not advance out of its sheath and into the hub of the microcatheter.Therefore, the psr3d was removed.The procedure was completed using a non-penumbra stent retriever.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11027322
Report Number3005168196-2020-02293
Device Sequence Number668536
Product Code NRY
UDI-Device Identifier00814548017839
UDI-Public00814548017839
Combination Product (Y/N)Y
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2022
Device Model NumberPSR3D
Device Catalogue NumberPSR3D
Device Lot NumberF91667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005